• question-icon

    Suggest treatment for heart failure

default
Posted on Wed, 9 Aug 2017 in Hypertension and Heart Disease
Question: I suffered an occurance of heart failure a year and a half ago. I need to talk to a electro physiologist or a cardiologist. I think the world of my electro physiologist, but we differ on whether or not i will be able to ween myself off of the drugs I am taking for it. I am non-ishemic and think I will be able to stop taking them.
What are my odds?








doctor
Answered by Dr. Ornela Ademovi 3 hours later
Brief Answer:
Treating the underlying cause is the first step

Detailed Answer:
Hello,

I understand your concern and I commend you for being so proactive.

When it comes to heart failure, it is very important to treat the underlying cause, whether it is hypertension, faulty valves, blocked coronary arteries, rhythm abnormalities, damage or inflammation to the heart muscle or diabetes. It is not clear from your account what the cause of the heart failure was, however, without getting the ejection fraction back to normal it is best to continue to be on the medication.

The ejection fraction is the indicator that shows how well your heart is pumping blood. If below 55 percent then you should be on medication.

With an ejection fraction of 39, I'm afraid you are not ready to quit the medication, otherwise, you would be putting yourself at risk. Weighing the benefits is the sensible thing to do, and in this case, side effects are the lesser evil than a reduced heart function.

I hope this helps with your decisions and judgment. Feel free to ask further questions.
Wishing you a good healthy life.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 738 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypertension

doctor1 MD

I woke up the last two or three mornings with a bad headache. It usually goes away after I take an aspirin or get to work. I never have them...

doctor1 MD

person unable to co ordinate movements and balance ,age is 62 years,male,slight loss of memory is there and he is suffering with hypertension and...

doctor1 MD

My husband is extremely overweight. He is diebetic and has high blood pressure. His MD said he could take the V3, which I have been taking myself....

doctor1 MD

I have been through chemo the last year. Have finished 1 1/2 months ago. Doctors had taken me off all meds in the beginning. Reintroduced me to one...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

Get personalised answers from verified doctor in minutes across 80+ specialties

153 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ornela Ademovi
  • Q - What causes weight gain while on Ontrintellix?

  • Q - Suggest treatment for loss of vision and vomiting

  • Q - Suggest treatment for metastatic melanoma

  • Q - What causes joint pain while on Requip?

  • Q - What causes redness and painful swelling in the eyes?

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for painful rash on the waist

  • Q - Does long term use of steroids affect a person's immune system?

  • Q - Suggest treatment for leg cramps and shortness of breath

  • Q - What do my creatine levels in blood indicate?

backtotop2